Alert archive / Georgia / Special Weather Statements in 2021
Special Weather Statement, NWS Columbia, SC
NWS Columbia, SC issued this special weather statement at Jun 12, 2021, 2:53 PM EDT for Edgefield County, South Carolina; Columbia County, McDuffie County, Georgia. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 12, 2021, 2:53 PM EDT (18:53 UTC)
- Expired
- Jun 12, 2021, 3:45 PM EDT
- In force
- 52 min
- Issued by
- NWS Columbia, SC
Counties Columbia County, GA, McDuffie County, GA, Edgefield County, SC
The radar
The Columbia radar (KCAE), 124 km from the middle of the area, began a volume at 18:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 6.9 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 886 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 658 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.6
The text
As transmitted.
310
WWUS82 KCAE 121853
SPSCAE
Special Weather Statement
National Weather Service Columbia SC
253 PM EDT Sat Jun 12 2021
GAZ040-063-064-SCZ018-025-121945-
McDuffie GA-Lincoln GA-Columbia GA-McCormick SC-Edgefield SC-
253 PM EDT Sat Jun 12 2021
...Strong Thunderstorms Will Impact Portions of McDuffie...
southeastern Lincoln...Columbia...southeastern McCormick and
Edgefield Counties Until 345 PM EDT....
...Boaters on Lake Strom Thurmond Should Seek Safe Harbor...
At 253 PM EDT...National Weather Service doppler radar indicated
strong thunderstorms along a line extending from 6 miles west of
Edgefield to 7 miles northwest of Wrightsboro, moving southeast at 10
mph.
HAZARD...strong winds 45 to 55 mph and pea sized hail.
IMPACT...expect minor damage to tree limbs and blowing around of
light, unsecured objects. Minor hail damage to plants,
trees and crops is possible. Damage to windshields is
unlikely.
Some locations in the path of these storms include...
North Augusta, Grovetown, Evans, Thomson, Martinez, Edgefield,
Harlem, Appling, Clarks Hill Recreation Area, Edgefield County
Airport, Riverwood, Mistletoe State Park, Wrightsboro, Hamilton
Branch State Park, J. Strom Thurmond Dam, Thomson-McDuffie County
Airport, Dearing, Trenton, Parksville and Arties Pond Public Fishing
Area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Boaters on Lake Strom Thurmond should move to shore and seek shelter.
Strong, erratic wind gusts and lightning are possible. If you can
hear thunder, you are close enough to be struck by lightning.
&&
This includes Interstate 20 in Georgia between mile markers 166 and
194.
LAT...LON 3364 8261 3363 8258 3365 8258 3364 8256
3366 8251 3365 8249 3373 8253 3387 8201
3373 8176 3355 8199 3353 8201 3355 8203
3331 8235 3336 8255 3341 8255 3346 8259
3360 8265
TIME...MOT...LOC 1853Z 314DEG 10KT 3381 8204 3364 8264
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this special weather statement went out at Jun 12, 1:08 PM EDT, 1 hour 45 minutes earlier.
Area forecast discussion, Jun 12, 1:08 PM EDT, 1 hour 45 minutes before
Area Forecast Discussion National Weather Service Columbia SC 108 PM EDT Sat Jun 12 2021 .SYNOPSIS... Increased chances of showers and thunderstorms will continue through Saturday with some drier air entering the region Sunday through mid next week, reducing thunderstorm coverage. Drier air will move into the region for Thursday and Friday with dry weather expected. && .NEAR TERM /THROUGH TONIGHT/... No significant updates required for the forecast through tonight. Just made a few tweaks mainly to POP timing. An area of low cloud cover over the central and southern FA late this morning is expected to gradually lift and erode some, while shifting to the south, through early afternoon. Radar echo free across the FA at 11am but a moist atmosphere, daytime heating, and a surface trough approaching from the north, is expected to lead to showers and thunderstorms developing this afternoon and shifting south across the FA this afternoon and early evening, per latest high resolution models. A wave of low pressure will continue to develop and slowly move off the NC coast, which will bring a back door front into our FA tonight. Most of the diurnal convection expected to be diurnal in nature, but some activity could linger tonight due to the boundary and upper trough. Expect low cloud cover tonight to spread across the region behind the boundary, with winds veering to NE. && .SHORT TERM /SUNDAY THROUGH TUESDAY/... A frontal boundary should be located along or just south of the southern Midlands and lower CSRA on Sunday which will be the probable trigger for mainly diurnal convection. PW values will range from less than 1.5 inches across the north to near 2 inches along the frontal boundary. An unseasonably strong upper trough will be located over New England through mid week with shortwaves rotating around the base of the trough axis. One of these shortwaves is forecast to pass through the Carolinas Monday Night through Tuesday. This feature should bring a chance of showers and thunderstorms as it passes through the region. Another shortwave may move around the base of the trough axis on Wednesday. This feature may pass farther north and east of The Midlands and CSRA which would result in a lower chance of convection. && .LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/... Ensembles progress the area of unseaonably low H5 heights out of New England late next week with a flat rigde axis over the Southeast U.S. Will need to monitor tropical development late next week with a possible system moving into the northern Gulf of Mexico. There is low confidence in what if any impacts would occur from a potential system for The Midlands and CSRA. && .AVIATION /17Z SATURDAY THROUGH WEDNESDAY/... An area of low cloud cover over the central and southern forecast area (FA) late this morning is expected to gradually lift and erode some, while shifting to the south, through early afternoon. Radar echo free across the FA at 11am but a moist atmosphere, daytime heating, and a surface trough approaching from the north, is expected to lead to showers and thunderstorms developing this afternoon and shifting south across the FA this afternoon and early evening, per latest high resolution models. A wave of low pressure will continue to develop and slowly move off the NC coast, which will bring a back door front into our FA tonight. Most of the diurnal convection expected to be diurnal in nature, but some activity could linger tonight due to the boundary and upper trough. Expect low cloud cover tonight to spread across the region behind the boundary, with winds veering to NE. EXTENDED AVIATION OUTLOOK...Low cloud cover lingering Sunday morning. Drier air will gradually push into the FA Sunday afternoon and Sunday night from the north, with afternoon convection confined mainly to areas near or south of AGS/OGB. Some fog/stratus potential Sun nt/early Mon mainly at AGS/OGB. Slight chance of thunderstorms Mon thru Wed. && .CAE WATCHES/WARNINGS/ADVISORIES... GA...None. SC...None. && SYNOPSIS... NEAR TERM... SHORT TERM... LONG TERM... AVIATION...
Hazardous weather outlook, Jun 12, 4:07 AM EDT, 10 hours 46 minutes before
Hazardous Weather Outlook National Weather Service Columbia SC 407 AM EDT Sat Jun 12 2021 GAZ040-063>065-077-SCZ016-018-020>022-025>031-035-037-038-041-115- 116-135>137-130815- Lincoln-McDuffie-Columbia-Richmond-Burke-Chesterfield-McCormick- Newberry-Fairfield-Kershaw-Edgefield-Saluda-Lexington-Richland-Lee- Aiken-Sumter-Barnwell-Calhoun-Clarendon-Bamberg-Northern Lancaster- Southern Lancaster-Northwestern Orangeburg-Central Orangeburg- Southeastern Orangeburg- 407 AM EDT Sat Jun 12 2021 This Hazardous Weather Outlook is for the Midlands of South Carolina and the Central Savannah River area of Georgia. .DAY ONE...Today and tonight. Scattered thunderstorms will develop this afternoon into tonight. Isolated damaging wind gusts are possible as well as flash flooding, mainly in poor drainage areas. .DAYS TWO THROUGH SEVEN...Sunday through Friday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jun 12, 1:36 PM EDT, 1 hour 17 minutes before
Special Weather Statement
National Weather Service Columbia SC
136 PM EDT Sat Jun 12 2021
SCZ041-135-136-121800-
Central Orangeburg SC-Bamberg SC-Northwestern Orangeburg SC-
136 PM EDT Sat Jun 12 2021
...Strong Thunderstorms Will Impact Portions of western Central
Orangeburg...northwestern Bamberg and central Northwestern Orangeburg
Counties Until 200 PM EDT....
At 136 PM EDT...National Weather Service doppler radar indicated a
strong thunderstorm 14 miles west of Edisto Gardens, or 14 miles west
of Orangeburg, moving south at 20 mph.
HAZARD...strong winds 45 to 55 mph and pea sized hail.
IMPACT...expect minor damage to tree limbs and blowing around of
light, unsecured objects. Minor hail damage to plants,
trees and crops is possible. Damage to windshields is
unlikely.
Some locations in the path of this storm include...
Bamberg, Denmark, North, Neeses, Norway, Livingston, Cope and Bamberg
County Airport.
LAT...LON 3340 8121 3344 8122 3344 8124 3361 8120
3361 8100 3330 8095 3330 8122
TIME...MOT...LOC 1736Z 000DEG 16KT 3354 8111Special weather statement, Jun 12, 2:04 PM EDT, 49 minutes before
Special Weather Statement
National Weather Service Columbia SC
204 PM EDT Sat Jun 12 2021
GAZ040-SCZ018-121900-
Lincoln GA-McCormick SC-
204 PM EDT Sat Jun 12 2021
...Strong Thunderstorms Will Impact Portions of Lincoln and McCormick
Counties Until 300 PM EDT....
...Boaters on Lake Strom Thurmond Should Seek Safe Harbor...
At 204 PM EDT...National Weather Service doppler radar indicated
strong thunderstorms along a line extending from near Calhoun Falls
to Mccormick County Airport, moving south at 15 mph.
HAZARD...strong winds 45 to 55 mph and pea sized hail.
IMPACT...expect minor damage to tree limbs and blowing around of
light, unsecured objects. Minor hail damage to plants,
trees and crops is possible. Damage to windshields is
unlikely.
Some locations in the path of these storms include...
McCormick, Lincolnton, Clarks Hill Recreation Area, Elijah Clark
State Park, Mccormick County Airport, Hamilton Branch State Park,
Lake Strom Thurmond, Parksville, Plum Branch, Bordeaux, Modoc,
Scott's Landing, Knox Scout Reservation, Double Branches, Curry Hill,
Chennault, Modoc Boat Ramp, Bussey Point Campground, New Hope and
Long Cane Creek Picnic Area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Boaters on Lake Strom Thurmond should move to shore and seek shelter.
Strong, erratic wind gusts and lightning are possible. If you can
hear thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3396 8256 3402 8259 3407 8253 3406 8242
3397 8230 3398 8228 3391 8216 3380 8214
3376 8217 3366 8219 3369 8224 3368 8228
3369 8235 3366 8241 3368 8249 3383 8259
3386 8257 3386 8261 3397 8264
TIME...MOT...LOC 1804Z 340DEG 12KT 3413 8260 3393 8227Special weather statement, Jun 12, 2:53 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Columbia SC
253 PM EDT Sat Jun 12 2021
GAZ040-063-064-SCZ018-025-121945-
McDuffie GA-Lincoln GA-Columbia GA-McCormick SC-Edgefield SC-
253 PM EDT Sat Jun 12 2021
...Strong Thunderstorms Will Impact Portions of McDuffie...
southeastern Lincoln...Columbia...southeastern McCormick and
Edgefield Counties Until 345 PM EDT....
...Boaters on Lake Strom Thurmond Should Seek Safe Harbor...
At 253 PM EDT...National Weather Service doppler radar indicated
strong thunderstorms along a line extending from 6 miles west of
Edgefield to 7 miles northwest of Wrightsboro, moving southeast at 10
mph.
HAZARD...strong winds 45 to 55 mph and pea sized hail.
IMPACT...expect minor damage to tree limbs and blowing around of
light, unsecured objects. Minor hail damage to plants,
trees and crops is possible. Damage to windshields is
unlikely.
Some locations in the path of these storms include...
North Augusta, Grovetown, Evans, Thomson, Martinez, Edgefield,
Harlem, Appling, Clarks Hill Recreation Area, Edgefield County
Airport, Riverwood, Mistletoe State Park, Wrightsboro, Hamilton
Branch State Park, J. Strom Thurmond Dam, Thomson-McDuffie County
Airport, Dearing, Trenton, Parksville and Arties Pond Public Fishing
Area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Boaters on Lake Strom Thurmond should move to shore and seek shelter.
Strong, erratic wind gusts and lightning are possible. If you can
hear thunder, you are close enough to be struck by lightning.
&&
This includes Interstate 20 in Georgia between mile markers 166 and
194.
LAT...LON 3364 8261 3363 8258 3365 8258 3364 8256
3366 8251 3365 8249 3373 8253 3387 8201
3373 8176 3355 8199 3353 8201 3355 8203
3331 8235 3336 8255 3341 8255 3346 8259
3360 8265
TIME...MOT...LOC 1853Z 314DEG 10KT 3381 8204 3364 8264The office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 8:40 PM EDT | Special Weather Statement | CAE | Richland | 35 min |
| Jun 12, 1:36 PM EDT | Special Weather Statement | CAE | Orangeburg | 24 min |
| Jun 12, 1:43 PM EDT | Severe Thunderstorm Warning | CAE | Orangeburg | 47 min |
| Jun 12, 2:04 PM EDT | Special Weather Statement | CAE | McCormick | 56 min |
| Jun 12, 2:21 PM EDT | Severe Thunderstorm Warning | CAE | Newberry | 39 min |
| Jun 12, 3:28 PM EDT | Special Weather Statement | CAE | Lexington | 32 min |
| Jun 12, 3:34 PM EDT | Severe Thunderstorm Warning | CAE | Fairfield, Lexington, Newberry, Richland | 26 min |
| Jun 12, 4:40 PM EDT | Special Weather Statement | CAE | Calhoun | 35 min |
| Jun 12, 5:08 PM EDT | Special Weather Statement | CAE | Calhoun, Orangeburg | 37 min |
| Jun 12, 3:20 PM EDT | Special Weather Statement | CAE | Richmond | 25 min |
Nearby
Special Weather Statements in Georgia, 2021Special Weather Statements in South Carolina, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.